Social Anxiety Support Forum banner
1 - 11 of 11 Posts

· LookingForMyLife
Joined
·
599 Posts
Discussion Starter · #1 ·
i have been on emsam patch 6mg for almost a year. today i upped my dose to 7.5 than in 2 weeks it will be upped to 9 mg. it is the only ad that has helped me. the only problem is now i will have the food restrictions, which i have read are blown way out of proportion. i will have emergency bp pills and a home bp monitor. was wondering if anyone has had good or bad experiences with emsam or selegiline or any maoi for that matter, and how did you find the food restrictions? did you have bad reactions, and what is your diet? any info would be helpful. thanks
 

· Memorial Profile
Joined
·
38,514 Posts
My psychiatrist says that the patients he's put on the patch have all been able to go back to a normal diet will no adverse effects. Of course, he has a limited sample size as the patch hasn't been around that long and not too many use it. I've never tried it in part because I lack insurance and it costs an obscene $540 a month.

Gee, I can't imagine why health care costs are going through the roof.:stu

Though he did point out that to squeeze more drug of it for the money you can wear it for more than a day. It's not like it magically falls off after 24 hours and stops working at a set time. There is still a bit more left in there, so I guess you could keep the old one on as you apply the new one to up the dose instead of tossing one that still has some meds left in it.
 

· Banned
Joined
·
218 Posts
If you have emergency BP pills, why not keep those on you for now, in your pocket. If you have a reaction, it may happen quickly but it won't be immediate, you'll have time to react.

With the EMSAM patch, I doubt you're really in danger of a hypertensive crisis... my pdoc told me that was only something to worry about on Parnate or Nardil. I've been on all three... If you're at all concerned, you can avoid very aged cheese etc, the worst tyramine offenders. But honestly, you probably don't have much to worry about. Especially if you've been on EMSAM for awhile without even the hint of a hypertensive reaction.
 

· LookingForMyLife
Joined
·
599 Posts
Discussion Starter · #5 ·
My psychiatrist says that the patients he's put on the patch have all been able to go back to a normal diet will no adverse effects. Of course, he has a limited sample size as the patch hasn't been around that long and not too many use it. I've never tried it in part because I lack insurance and it costs an obscene $540 a month.

Gee, I can't imagine why health care costs are going through the roof.:stu

Though he did point out that to squeeze more drug of it for the money you can wear it for more than a day. It's not like it magically falls off after 24 hours and stops working at a set time. There is still a bit more left in there, so I guess you could keep the old one on as you apply the new one to up the dose instead of tossing one that still has some meds left in it.
hey, i appreciate the advice man. the only way i can afford it is cause i have insurance, which i may lose soon, so i may have to switch to parnate or nardil. take it easy.
 

· LookingForMyLife
Joined
·
599 Posts
Discussion Starter · #6 ·
If you have emergency BP pills, why not keep those on you for now, in your pocket. If you have a reaction, it may happen quickly but it won't be immediate, you'll have time to react.

With the EMSAM patch, I doubt you're really in danger of a hypertensive crisis... my pdoc told me that was only something to worry about on Parnate or Nardil. I've been on all three... If you're at all concerned, you can avoid very aged cheese etc, the worst tyramine offenders. But honestly, you probably don't have much to worry about. Especially if you've been on EMSAM for awhile without even the hint of a hypertensive reaction.
thanks, that helps ease my mind alittle. an yea, i keep the emergency pills on me just incase.
 

· Registered
Joined
·
1,936 Posts
I've been anxious (lol) to get on an MAOI recently, but Parnate and Nardil are too scary for me. Selegiline is more affordable than the other MAOIs and less dangerous. When I find a new psychiatrist, I should ask for it. I cannot afford EMSAM, but I can afford Eldepryl (5mg capsule 2x/day). With all the meds I've tried and failed, I don't see why an MAOI would be out of the question.
 

· Registered
Joined
·
2,404 Posts
10mg Eldepryl/Selegiline sounds pretty MAO-B selective (no diet restrictions) and not comparable to Nardil or Parnate.
 

· Memorial Profile
Joined
·
38,514 Posts
With the EMSAM patch, I doubt you're really in danger of a hypertensive crisis... my pdoc told me that was only something to worry about on Parnate or Nardil. I've been on all three... If you're at all concerned, you can avoid very aged cheese etc, the worst tyramine offenders.
Since the patch avoids the digestive system you can eat as you wish, but wouldn't it still have the infamously long list of drug-drug interactions that are standard for MAOIs?:stu I can't think of any drug in common use (and I'm really stretching to say MAOIs are common) that have so many toxic interactions with so many other drugs.
 

· Registered
Joined
·
520 Posts
So how's it goin here are you still on the Selegiline or are you switching over?

I was taking about 25mg selegiline for 2 weeks and had no food interactions. I had grilled cheeses, pizza, even had a small amount of soy sauce as a test in some stir fry.
 

· sad panda
Joined
·
675 Posts
I just started the Emsam patch... been on it for a week, no improvement yet. I'm on the low dose, so no food interactions. But if I ever end up needing to up the dose, I'd sacrifice the foods in a heartbeat if I thought it would help.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top